Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Brownsville, TX

February 18, 2012

NWS Brownsville, TX issued this small craft advisory at Feb 18, 2012, 2:27 PM CST. It took effect at Feb 19, 2012, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 2:27 PM CST (20:27 UTC)
In effect from
Feb 19, 2012, 12:00 AM CST
Expired
Feb 19, 2012, 12:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WHUS74 KBRO 182027
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
227 PM CST SAT FEB 18 2012

...GALE FORCE CONDITIONS EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE LOWER TEXAS GULF WATERS...

.STRONG NORTHWEST WINDS WILL PERSIST ACROSS THE LOWER TEXAS BAY
AND GULF WATERS THIS AFTERNOON AND TONIGHT IN THE WAKE OF A COLD
FRONT THAT MOVED THROUGH THE REGION THIS MORNING. THESE NORTHWEST
WINDS WILL MAINTAIN SMALL CRAFT ADVISORY AND GALE CONDITIONS
ACROSS THE LOWER TEXAS MARINE AREAS THROUGH SUNRISE SUNDAY MORNING.

GMZ150-155-170-175-190400-
/O.CON.KBRO.GL.W.0003.000000T0000Z-120219T0600Z/
/O.NEW.KBRO.SC.Y.0014.120219T0600Z-120219T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
227 PM CST SAT FEB 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHWEST WINDS FROM 30 TO 35 KNOTS WITH HIGHER GUSTS
  WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS THROUGHOUT
  MIDNIGHT TONIGHT. THESE NORTHWEST WINDS WILL THEN DIMINISH INTO
  THE 20 TO 30 KNOT RANGE AFTER MIDNIGHT. 

* SEAS: SEAS OF 6 TO 8 FEET WILL PREVAIL THROUGHOUT THE EVENING
  AND OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-190400-
/O.CON.KBRO.SI.Y.0014.000000T0000Z-120219T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
227 PM CST SAT FEB 18 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT
CST TONIGHT. 

* WINDS: NORTHWEST WINDS FROM 20 TO 30 KNOTS WILL CONTINUE THROUGH
  MIDNIGHT TONIGHT. AFTER MIDNIGHT THE WINDS WILL DIMINISH INTO
  THE 15 TO 20 KNOT RANGE. 

* SEAS: ROUGH BAY WATERS WILL PERSIST THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
489 
WHUS74 KBRO 190318
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
918 PM CST SAT FEB 18 2012

...GALE FORCE CONDITIONS EXPECTED TO CONTINUE THROUGH THIS EVENING
ACROSS THE LOWER TEXAS GULF WATERS...

.STRONG NORTHWEST WINDS WILL PERSIST ACROSS THE LOWER TEXAS BAY
AND GULF WATERS TONIGHT IN THE WAKE OF A COLD FRONT THAT MOVED
THROUGH THE REGION THIS MORNING. THESE NORTHWEST WINDS WILL
MAINTAIN SMALL CRAFT ADVISORY AND GALE CONDITIONS ACROSS THE LOWER
TEXAS MARINE AREAS THROUGH SUNRISE SUNDAY MORNING.

GMZ150-155-170-175-191130-
/O.CON.KBRO.GL.W.0003.000000T0000Z-120219T0600Z/
/O.CON.KBRO.SC.Y.0014.120219T0600Z-120219T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
918 PM CST SAT FEB 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS: NORTHWEST WINDS FROM 30 TO 35 KNOTS WITH HIGHER GUSTS 
  WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS THROUGHOUT 
  MIDNIGHT TONIGHT. THESE NORTHWEST WINDS WILL THEN DIMINISH 
  INTO THE 20 TO 30 KNOT RANGE AFTER MIDNIGHT. 

* SEAS: SEAS OF 6 TO 8 FEET WILL PREVAIL THROUGHOUT THE EVENING 
  AND OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-190600-
/O.CON.KBRO.SI.Y.0014.000000T0000Z-120219T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
918 PM CST SAT FEB 18 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT
CST TONIGHT. 

* WINDS: NORTHWEST WINDS FROM 20 TO 30 KNOTS WILL CONTINUE 
  THROUGH MIDNIGHT TONIGHT. AFTER MIDNIGHT THE WINDS WILL 
  DIMINISH INTO THE 15 TO 20 KNOT RANGE. 

* SEAS: ROUGH BAY WATERS WILL PERSIST THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
262 
WHUS74 KBRO 190624
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1224 AM CST SUN FEB 19 2012

...STRONG NORTHWEST WINDS CONTINUE OFFSHORE THE LOWER TEXAS COAST
LATE TONIGHT...

.STRONG NORTHWEST WINDS WILL PERSIST OFFSHORE THE LOWER TEXAS
COAST LATE TONIGHT AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS
THE WESTERN GULF OF MEXICO.

GMZ150-155-170-175-191200-
/O.EXP.KBRO.GL.W.0003.000000T0000Z-120219T0600Z/
/O.CON.KBRO.SC.Y.0014.000000T0000Z-120219T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1224 AM CST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. 

* WINDS: NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO NEAR 30
  KNOTS WILL CONTINUE THE REST OF TONIGHT.

* SEAS: SEAS OF 6 TO 8 FEET WILL PREVAIL THROUGH THE REST OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-190730-
/O.EXP.KBRO.SI.Y.0014.000000T0000Z-120219T0600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1224 AM CST SUN FEB 19 2012

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT.
SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS
LATE TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL THEN.

$$


HTTP://WWW.WEATHER.GOV/RGV
658 
WHUS74 KBRO 190915
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 AM CST SUN FEB 19 2012

...STRONG NORTHWEST WINDS CONTINUE OFFSHORE THE LOWER TEXAS COAST
EARLY THIS MORNING...

.STRONG NORTHWEST WINDS WILL PERSIST OFFSHORE THE LOWER TEXAS
COAST EARLY THIS MORNING AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS
THE WESTERN GULF OF MEXICO.

GMZ170-175-191715-
/O.EXT.KBRO.SC.Y.0014.000000T0000Z-120219T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
315 AM CST SUN FEB 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS TO NEAR 25
  KNOTS WILL CONTINUE THROUGH THIS MORNING.

* SEAS: SEAS OF 6 TO 8 FEET WILL PREVAIL THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-191200-
/O.CON.KBRO.SC.Y.0014.000000T0000Z-120219T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
315 AM CST SUN FEB 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* WINDS: NORTHWEST WINDS AROUND 20 KNOTS WILL DIMINISH TO 15 TO 20
  KNOTS LATER THIS MORNING.

* SEAS: SEAS OF 5 TO 7 FEET WILL DIMINISH TO 4 TO 6 FEET LATER
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
296 
WHUS74 KBRO 191816
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1216 PM CST SUN FEB 19 2012

...GULF CONDITIONS IMPROVING STEADILY...

.THE STRONG NORTHERLY WINDS THAT AFFECTED THE LOWER TEXAS GULF
WATERS LAST NIGHT INTO THIS MORNING HAVE WEAKENED AND HAVE FALLEN
BELOW SMALL CRAFT ADVISORY LEVELS. ACCORDINGLY...HAVE ALLOWED THE
SMALL CRAFT ADVISORY FOR THE LOWER TEXAS GULF WATERS FROM 20 TO 60
NAUTICAL MILES OFFSHORE TO EXPIRE AT NOON. EXPECT LIGHT TO
MODERATE NORTHEAST WINDS AND MODERATE GULF SWELLS TO CONTINUE THIS
AFTERNOON. 

GMZ170-175-191930-
/O.EXP.KBRO.SC.Y.0014.000000T0000Z-120219T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1216 PM CST SUN FEB 19 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 2:13 PM CST, 14 minutes earlier.

Area forecast discussion, Feb 18, 2:13 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
213 PM CST SAT FEB 18 2012

.SHORT TERM /TONIGHT THROUGH SUNDAY/...CURRENT SATELLITE AND
OBSERVATIONS INDICATE THAT THE COLD FRONT MOVED ACROSS THE CWA
EARLIER THIS MORNING LEAVING MOST OF THE CWA UNDER A STRONG
NORTHWEST WINDS. WINDS AROUND 20 TO 25 MPH WILL CONTINUE THROUGH
THE AFTERNOON WITH GUSTS UP TO 35 MPH. THERE IS A WIND ADVISORY
OUT FOR MOST OF THE AREA...EXCEPT CAMERON AND WILLACY COUNTY. NO
PRECIPITATION EXPECTED THE REST OF THE PERIOD. DRY SLOT HAS MOVE
INTO THE AREA PUSHING MOST OF THE CLOUDS TO THE EAST. NW WINDS
WILL BEGIN TO DIMINISH AFTER SUNSET WITH A FEW GUSTS BEFORE
MIDNIGHT. CLEAR CONDITIONS WILL REMAIN TROUGH THE NIGHT INTO
SUNDAY. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING TONIGHT.
DECIDED TO LOWER THE TEMPERATURES A FEW DEGREES MORE KEEPING MUCH
OF THE NORTH AND CENTRAL IN THE MID 40S AND MOST OF THE BORDER AND
COASTAL ZONES IN THE 50S. UPPER LEVEL LOW WILL CONTINUE TO MOVE
EAST THROUGH THE NIGHT AND INTO SUNDAY AS A RIDGE BEGINS TO BUILD.
HIGH TEMPERATURES WILL REMAIN IN THE MID 70S ACROSS THE FORECAST
AREA WITH THE EXCEPTION OF THE COASTAL LINE WHICH WILL BE IN THE
MID 60S. SUNDAY NIGHT RIDGE SHIFT EAST AS ANOTHER SYSTEM FORMS
OVER THE PACIFIC NORTHWEST. THIS WILL PUSH SURFACE HIGH FURTHER
EAST AND SHIFT WINDS TO THE EAST/SOUTHEAST. AN ELONGATED LEE SIDE
OVER EASTERN COLORADO WILL TIGHTEN THE GRADIENT SUNDAY NIGHT.
SOUTHEAST WILL INCREASE OVER THE WEST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...A SERIES OF MID LEVEL
TROUGHS WILL CARVE OUT A BROAD AND DEEP LONG WAVE TROUGH AXIS OVER
THE CENTRAL AND EASTERN PORTIONS OF THE LOWER 48 STATES FOR NEXT
WEEK. THIS WILL ALLOW A WEAK COLD FRONT TO PUSH INTO SOUTH TX
AROUND MIDWEEK. THIS IS NOT EXPECTED TO PRODUCE MUCH IN THE WAY OF
SIGNIFICANT WX TO THE AREA AS OVERALL MOISTURE LEVELS AND CAA WITH
THIS SURFACE FEATURE WILL BE PRETTY LIMITED. THE GFS IS ON THE DRY
SIDE VERSUS THE ECMWF WHICH WANTS TO KEEP A LITTLE BETTER MOISTURE
VALUES POOLED NEAR THE AREA DURING THE LATTER HALF OF NEXT WEEK.
WILL GO WITH A BLEND OF THE ECMWF AND GFS POPS IN THE 3 TO 7 DAY
RANGE. FOR TEMPS WILL GO CLOSE TO THE GFS MEX MOS TEMPS. OVERALL
CONFIDENCE IN THE MEX MOS TEMPS IS ABOVE AVERAGE WHILE FOR POPS
OVERALL CONFIDENCE IS ONLY AVERAGE AS THE MEX MOS POPS HAVE BEEN
JUMPING AROUND A BIT ESPECIALLY ON AND AFTER THURS. BOTH THE GFS
AND ECMWF INDICATE A MUCH STRONGER COLD FRONT PUSHING THROUGH THE
AREA ON FRIDAY.
&&

.MARINE /TONIGHT THROUGH SUNDAY NIGHT/... NORTHWEST WINDS WILL
CONTINUE TO INCREASE TODAY AND DIMINISH AFTER SUNSET. EXPECT ROUGH
SEAS AND WIND CONDITIONS TO CONTINUE THROUTH SUNDAY MORNING. MOST
OF THE ISOLATED SHOWERS WILL REMAIN TO THE EAST OUTSIDE OF THE
OFFSHORE WATERS. WINDS WILL REMAIN HIGH WITH GUSTY WINDS AND
INCREASE FETCH OVER THE GULF WATERS THE REST OF TODAY INTO SUNDAY.
THERE IS A GALE WARNING OUT UNTIL MIDNIGHT TONIGHT AND A SMALL
CRAFT ADVISORY THROUGH THE MORNING HOURS AS CONDITIONS WILL SLOWLY
LOWER.

FOR MONDAY THROUGH THURSDAY...A SERIES OF 500 MB TROUGHS WILL MOVE
ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL PLAINS STATES MAINTAINING
A MODERATE PGF OVER THE LOWER TX MARINE AREAS. THIS WILL KEEP THE
WINDS AND SEAS BELOW SCA LEVELS THROUGHOUT THE BULK OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  53  66  56  71 /   0   0   0   0
BROWNSVILLE          50  68  55  71 /   0   0   0   0
HARLINGEN            47  69  54  73 /   0   0   0   0
MCALLEN              50  71  57  75 /   0   0   0   0
RIO GRANDE CITY      52  75  56  75 /   0   0   0   0
SOUTH PADRE ISLAND   56  66  57  67 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ248>253.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT CST TONIGHT FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY
     FOR GMZ150-155-170-175.

     GALE WARNING UNTIL MIDNIGHT CST TONIGHT FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...67
LONG TERM...60
GRAPHICAST/UPPER AIR...VEGA
Hazardous weather outlook, Feb 18, 4:29 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 AM CST SAT FEB 18 2012

TXZ248>257-191030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
429 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA
THIS MORNING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND
INCREASE IN COVERAGE THIS MORNING. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY
RAINFALL MAY PRODUCE LOCALIZED URBAN FLOODING.

A WIND ADVISORY IS IN EFFECT FOR MOST AREAS OF DEEP SOUTH TEXAS.
WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RIP CURRENT RISK WILL BE HIGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.

GMZ130-132-135-150-155-170-175-191030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
429 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. STRONG
WINDS OVER 40 KNOTS...CLOUD TO WATER LIGHTNING STRIKES AND
POSSIBLE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA
MADRE TODAY THROUGH TONIGHT. A GALE WARNING IS IN EFFECT FOR THE
OFFSHORE WATERS OF THE LOWER TEXAS COAST THIS AFTERNOON THROUGH
TONIGHT. SMALL CRAFT ADVISORIES WILL BE NECESSARY FOR THE OFFSHORE
WATERS LATE TONIGHT INTO EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY MAY BE NECESSARY MONDAY AFTERNOON AND
MONDAY NIGHT AS SOUTHEAST WINDS RETURN AND INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:59 AM CSTGale WarningBRO21 hr
Feb 18, 2:59 AM CSTSmall Craft Advisory for WindsBRO21 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.